Alert archive / Illinois / Tornado Warnings in 2010

Tornado Warning 31, NWS Lincoln, IL

October 26, 2010Morgan County, Scott County, Illinois

NWS Lincoln, IL issued this tornado warning at Oct 26, 2010, 3:47 AM CDT for Morgan County, Scott County, Illinois. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 26, 2010, 3:47 AM CDT (08:47 UTC)
Expired
Oct 26, 2010, 4:30 AM CDT
In force
43 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

Counties Morgan County, IL, Scott County, IL

What was reported inside it

TimeReportWhereRemark
Oct 26, 4:18 AM CDTTSTM WND GST 58Jacksonville, ILTIME ESTIMATED BASED ON RADAR...REPORTED BY IJX AWOS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 25, 10:03 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.8 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2010-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2010-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 357 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
158 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
357 m²/s²
0-3 km storm-relative helicity
405 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

317 
WFUS53 KILX 260847
TORILX
ILC137-171-260930-
/O.NEW.KILX.TO.W.0031.101026T0847Z-101026T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
347 AM CDT TUE OCT 26 2010

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* TORNADO WARNING FOR...
  MORGAN COUNTY IN WEST CENTRAL ILLINOIS...
  SCOTT COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 430 AM CDT.

* AT 342 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 6 MILES NORTHEAST OF PLEASANT HILL...OR 8 MILES
  SOUTH OF PITTSFIELD...AND MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WINCHESTER...JACKSONVILLE...ALSEY...NAPLES...MANCHESTER...BLUFFS...
  EXETER...MEREDOSIA...MURRAYVILLE...CHAPIN...WOODSON...LITERBERRY...
  FLORENCE...GLASGOW...OXVILLE...RIGGSTON...MERRITT...LYNNVILLE...
  NORTONVILLE AND LAKE JACKSONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3976 9063 3979 9062 3981 9060 3988 9056
      3987 9005 3953 9016 3952 9059 3958 9059
      3970 9065
TIME...MOT...LOC 0847Z 228DEG 37KT 3953 9073

$$

SMITH
2 follow-up statements
490 
WWUS53 KILX 260903
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
403 AM CDT TUE OCT 26 2010

ILC137-171-260930-
/O.CON.KILX.TO.W.0031.000000T0000Z-101026T0930Z/
SCOTT IL-MORGAN IL-
403 AM CDT TUE OCT 26 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR MORGAN AND SCOTT COUNTIES
UNTIL 430 AM CDT...

AT 400 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR WINCHESTER...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  JACKSONVILLE...EXETER...MEREDOSIA...MURRAYVILLE...CHAPIN...
  WOODSON...LITERBERRY...RIGGSTON...MERRITT...LYNNVILLE...
  NORTONVILLE...CONCORD...LAKE JACKSONVILLE...SOUTH JACKSONVILLE...
  JACKSONVILLE MUNICIPAL AIRPORT AND SINCLAIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3976 9063 3979 9062 3981 9060 3988 9056
      3987 9005 3953 9016 3952 9059 3958 9059
      3970 9065
TIME...MOT...LOC 0903Z 231DEG 37KT 3966 9045

$$

SMITH
543 
WWUS53 KILX 260930
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
430 AM CDT TUE OCT 26 2010

ILC137-171-260940-
/O.EXP.KILX.TO.W.0031.000000T0000Z-101026T0930Z/
SCOTT IL-MORGAN IL-
430 AM CDT TUE OCT 26 2010

...THE TORNADO WARNING FOR MORGAN AND SCOTT COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 600 AM CDT. 

LAT...LON 3976 9063 3979 9062 3981 9060 3988 9056
      3987 9005 3953 9016 3952 9059 3958 9059
      3970 9065
TIME...MOT...LOC 0903Z 231DEG 37KT 3966 9045

$$

SMITH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Oct 26, 2:32 AM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Oct 26, 2:32 AM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
232 AM CDT TUE OCT 26 2010

.DISCUSSION...
ISSUED 230 AM CDT TUE OCT 26 2010

MAIN FORECAST CHALLENGES TODAY INVOLVE SEVERE WEATHER THIS
MORNING...AND STRONG WINDS THE NEXT COUPLE DAYS.

LONG ADVERTISED MAJOR CYCLOGENESIS CONTINUES TO UNFOLD ON
SCHEDULE. LATEST SURFACE MAP SHOWING 976 MB LOW CENTERED NEAR
MINNEAPOLIS WITH COLD FRONT EXTENDING SOUTHWARD ACROSS CENTRAL
IOWA AND WESTERN MISSOURI. DESPITE THE DISTANCE FROM THE LOW...
PEORIA AND SPRINGFIELD HAVE ESTABLISHED OCTOBER LOW BAROMETRIC
PRESSURE RECORDS. PRESSURE FALLS ON THE ORDER OF 5 MB IN THE LAST
3 HOURS HAVE BEEN NOTED WEST OF I-55...WHICH HAS HELPED WINDS
ALREADY GUST FROM 40-45 MPH IN A FEW AREAS. ASSOCIATED UPPER LOW
CENTERED OVER THE MINNESOTA ARROWHEAD. SPECIAL 06Z ILX SOUNDING
AND WINCHESTER PROFILER SHOWING 40-45 KNOTS JUST OFF THE DECK AND
60-65 KNOTS AT 850 MB. CORE OF UPPER JET SPREADING INTO THE
CENTRAL PLAINS WITH 120+ KNOT WINDS...WHICH WILL PUSH INTO THE
MIDWEST OVER THE NEXT 12-18 HOURS.

SOME INITIAL STRONG TO SEVERE STORMS JUST WEST OF THE ILLINOIS
RIVER AT 2 AM...WITH MAIN SQUALL LINE FROM NEAR QUINCY SOUTHWEST
INTO SOUTH CENTRAL MISSOURI...JUST AHEAD OF THE FRONT. THIS IS
EXPECTED TO RACE ACROSS THE CWA THROUGH MID MORNING. SIGNIFICANT
WIND DAMAGE THREAT WITH THIS LINE OF STORMS...WHICH SHOULD EXIT
THE CWA BY AROUND 11 AM.

00Z MODELS INDICATE THE CYCLONE SHOULD STRENGTHEN ANOTHER 15 MB BY
LATE EVENING...ACROSS FAR NORTHERN MINNESOTA. VERY TIGHT PRESSURE
GRADIENT...ALONG WITH 50-60 KNOTS OF WIND MIXING DOWN TO THE
SURFACE BEHIND THE FRONT...INDICATES THAT WE MAY BE CLOSE TO WIND
WARNING CRITERIA TODAY ACROSS THE NORTHEAST QUARTER OF THE CWA.
FEEL THIS IS CLOSE ENOUGH TO ISSUE A WARNING FROM GALESBURG TO
PARIS NORTHWARD...AND WILL BUMP UP THE WINDS TO THE SOUTH WHILE
KEEPING THE ADVISORY OVER THE REMAINDER OF THE CWA. AFTER A LULL
OVERNIGHT...PLENTY OF SUNSHINE WEDNESDAY SHOULD HELP MIX SIMILAR
WINDS DOWN TO THE SURFACE. WILL MONITOR THIS FOR ANOTHER MODEL
CYCLE...BUT ADVISORIES AT A MINIMUM WILL LIKELY BE NEEDED ON
WEDNESDAY AS WELL.

DUE TO THE ACTIVE WEATHER THIS MORNING...NO CHANGES ARE BEING MADE
TO THE FORECAST BEYOND THURSDAY AFTERNOON.

GEELHART

&&

.AVIATION...
ISSUED 1105 PM CDT MON OCT 25 2010

LITTLE CHANGE FROM PREVIOUS DISCUSSION...TIMING OF SQUALL LINE
INTO OUR TAF SITES AND STRONG GRADIENT WINDS THE MAIN FORECAST
CONCERNS THIS PERIOD. COLD FRONT WAS STARTING TO PUSH ACRS
WRN IA LATE THIS EVENING WITH SCATTERED SHOWERS AND THUNDERSTORMS
DEVELOPING WELL AHEAD OF THE FRONT. THE MAIN THREAT WILL BE WITH
THE LINE OF STORMS WHICH IS STILL EXPECTED TO PUSH IN AFTER 07Z
ACRS OUR WEST AND APPRCHG OUR EASTERN AREAS BY DAWN TUESDAY.
POCKETS OF MVFR CIGS HAVE MOVED INTO THE AREA DURING THIS EVENING
AND EXPECT THAT TO BE THE STORY OVERNIGHT. LOOK FOR THE POTENTIAL
FOR SFC WIND GUSTS APPRCHG 60 MPH WITH THE SQUALL LINE. WINDS JUST
OFF THE SFC WERE 50-60 KTS ALREADY THIS EVENING AND ANY ORGANIZED
CELL WILL HAVE THE POTENTIAL TO BRING DOWN GUSTY WINDS. SFC WIND
GUSTS HAVE HELD UP THIS EVENING AND WITH THE CONVECTION INCRG TO
OUR WEST WILL TAKE OUT THE LLWS. EXPECT SFC WIND GUSTS TO BE UP
TO 40 MPH IN A FEW AREAS...OUTSIDE OF ANY CONVECTION.

THE SQUALL LINE AND COLD FRONT WILL RACE TO THE EAST OF THE TAF
SITES BY NO LATER THAN 15Z TUESDAY...WITH STRONG GRADIENT WINDS
PREVAILING THRU THE REMAINDER OF THE PERIOD. ANY MVFR CIGS SHOULD
LIFT OFF TO OUR NORTH AND EAST BY LATE MRNG OR EARLY AFTN. SFC WINDS
TNT WL CONTINUE FROM A SSE (150-180 DEGREES) DIRECTION...AND THEN
VEER MORE INTO A SSW (210-240) DIRECTION TUE MRNG WITH A FEW GUSTS
APPRCHG 45 KTS...ESP ACRS THE NORTH.

SMITH

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR ILZ036-040>042-047>054-056-061>063-066>068-071>073.

HIGH WIND WARNING FROM 7 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR ILZ027>031-037-038-043>046-055-057.

&&
Hazardous weather outlook, Oct 25, 8:32 PM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LINCOLN IL
832 PM CDT MON OCT 25 2010

ILZ027>031-036>038-040>044-047>054-061-261100-
CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-SANGAMON-SCHUYLER-
SCOTT-SHELBY-STARK-TAZEWELL-WOODFORD-
832 PM CDT MON OCT 25 2010

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL
ILLINOIS...AS FAR EAST AS THE I-57 CORRIDOR.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE WEATHER OVERNIGHT. THUNDERSTORMS
WILL DEVELOP AHEAD OF A STRONG AND FAST MOVING COLD FRONT.
WIDESPREAD DAMAGING WINDS OF 60 TO 80 MPH WILL BE A SIGNIFICANT
THREAT...ALONG WITH ISOLATED TORNADOES.

OUTSIDE OF THE STORMS...WIND GUSTS AS HIGH AS 40 MPH ARE LIKELY
AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS MAY STILL BE IN THE AREA AT SUNRISE TUESDAY...
MAINLY FROM FROM HIGHWAY 51 EAST...BEFORE THE COLD FRONT MOVES
INTO INDIANA BY LATE MORNING. THE STORMS THEMSELVES WILL STILL BE
AT RISK OF PRODUCING WIND DAMAGE.

ONCE THE FRONT CLEARS THE AREA...VERY WINDY CONDITIONS WILL
DEVELOP. SUSTAINED WINDS IN THE 25 TO 35 MPH RANGE WILL BE
COMMON...WITH GUSTS OF 40 TO 45 MPH AT TIMES. AFTER A BRIEF LULL
TUESDAY NIGHT...WINDY CONDITIONS ARE AGAIN LIKELY ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATE TONIGHT AND TUESDAY MORNING...
BETWEEN 3 AM AND 9 AM.

ILZ045-046-055>057-062-063-066>068-071>073-261100-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-RICHLAND-VERMILION-
832 PM CDT MON OCT 25 2010

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL ILLINOIS AND
SOUTHEAST ILLINOIS...FROM I-57 EASTWARD.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT. A
LINE OF STORMS WILL BE APPROACHING THE AREA TOWARD SUNRISE. THESE
STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AS THEY MOVE
THROUGH THE AREA.

AHEAD OF THE STORMS...WIND GUSTS MAY APPROACH 40 MPH AFTER
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A MODERATE RISK OF SEVERE STORMS EXISTS FOR TUESDAY MORNING...
ESPECIALLY CLOSE TO THE INDIANA BORDER. THE LINE OF STORMS WILL
RACE ACROSS THE AREA...AND WILL BE CAPABLE OF PRODUCING WIDESPREAD
DAMAGING WINDS.

ONCE THE FRONT CLEARS THE AREA...VERY WINDY CONDITIONS WILL
DEVELOP. SUSTAINED WINDS IN THE 25 TO 35 MPH RANGE WILL BE
COMMON...WITH GUSTS OF 40 TO 45 MPH AT TIMES. AFTER A LULL TUESDAY
NIGHT...WINDY CONDITIONS ARE AGAIN EXPECTED ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TUESDAY MORNING...GENERALLY BETWEEN
5 AM AND 10 AM.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION IS AVAILABLE ON THE WEB AT
HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE.

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 1:52 AM CDTSevere Thunderstorm WarningILXFulton, Schuyler38 min
Oct 26, 1:56 AM CDTTornado WarningILXSchuyler49 min
Oct 26, 2:21 AM CDTSevere Thunderstorm WarningILXFulton44 min
Oct 26, 2:37 AM CDTSevere Thunderstorm WarningILXFulton23 min
Oct 26, 2:56 AM CDTHigh Wind WarningILXChampaign, DeWitt, Douglas, Edgar, Knox, McLean and 7 more12 hr
Oct 26, 3:21 AM CDTSevere Thunderstorm WarningILXSchuyler24 min
Oct 26, 3:56 AM CDTSevere Thunderstorm WarningILXFulton, Knox, Peoria34 min
Oct 26, 4:24 AM CDTSevere Thunderstorm WarningILXKnox, Peoria, Stark36 min
Oct 26, 4:27 AM CDTSevere Thunderstorm WarningILXCass, Fulton, Mason, Menard48 min
Oct 26, 4:35 AM CDTSevere Thunderstorm WarningILXFulton, Peoria25 min
Oct 26, 4:36 AM CDTSevere Thunderstorm WarningILXChristian, Logan, Morgan, Sangamon54 min
Oct 26, 4:59 AM CDTSevere Thunderstorm WarningILXMarshall, Peoria, Stark, Tazewell, Woodford46 min
Oct 26, 6:09 AM CDTSevere Thunderstorm WarningILXClay, Coles, Cumberland, Douglas, Effingham, Jasper and 2 more51 min
Oct 26, 6:21 AM CDTTornado WarningILXClay24 min
Oct 26, 6:49 AM CDTSevere Thunderstorm WarningILXClark, Coles, Crawford, Cumberland, Douglas, Edgar and 3 more41 min
Oct 26, 7:27 AM CDTSevere Thunderstorm WarningILXLawrence20 min

Nearby

Tornado Warnings in Illinois, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.